Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 336, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Aug 31, 2020, 4:14 PM EDT for Clayton County, Fayette County, Spalding County, Georgia. It took effect at Aug 31, 2020, 6:40 PM EDT. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2020, 4:14 PM EDT (20:14 UTC)
- In effect from
- Aug 31, 2020, 6:40 PM EDT
- Expired
- Sep 1, 2020, 5:08 AM EDT
- In force
- 10 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clayton County, GA, Fayette County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 24 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint River near Lovejoy (LOVG1).
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02344350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
909
WGUS42 KFFC 312014
FLWFFC
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
414 PM EDT Mon Aug 31 2020
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Flint River near Lovejoy affecting Clayton, Fayette and Spalding
Counties.
For the Flint River Basin...including Lake Kedron Tailrace, Lake
Horton, Americus, Lake Peachtree Tailrace, Lovejoy, Woolsey,
Sharpsburg, Peachtree City, Below Lake McIntosh, Senoia, Griffin,
Orchard Hill, Griffin Hwy. 16, Thomaston, Molena, Carsonville Hwy.
19, Montezuma, Byromville...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued late tonight by 245 AM EDT.
&&
GAC063-113-255-010645-
/O.NEW.KFFC.FL.W.0336.200831T2240Z-200901T0636Z/
/LOVG1.1.ER.200831T2240Z.200901T0000Z.200901T0036Z.NO/
414 PM EDT Mon Aug 31 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
the Flint River near Lovejoy.
* Until late tonight.
* At 3:45 PM EDT Monday the stage was 11.6 feet and rising.
* Flood stage is 12 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
evening to a crest of 12.2 feet this evening. It will then fall
below flood stage later tonight.
* Impact...At 12 feet, Flood Stage is reached and minor flooding
begins. Flooding of Rivers Edge Golf Course begins. Several holes
and fairways will flood. Flooding of some yards begins upstream of
gage between Upper Riverdale Road and Highway 138.
&&
LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
3340 8443 3354 8441
$$
SK4 follow-up statements
279
WGUS82 KFFC 010106
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
906 PM EDT Mon Aug 31 2020
...The Flood Warning continues for the following rivers in Georgia...
Flint River near Lovejoy affecting Clayton, Fayette and Spalding
Counties.
For the Flint River Basin...including Lovejoy...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at weather.gov/atlanta.
The next statement will be issued overnight.
&&
GAC063-113-255-010645-
/O.CON.KFFC.FL.W.0336.000000T0000Z-200901T0636Z/
/LOVG1.1.ER.200831T2016Z.200901T0045Z.200901T0828Z.NO/
906 PM EDT Mon Aug 31 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Flint River near Lovejoy.
* Until late tonight.
* At 8:45 PM EDT Monday the stage was 13.3 feet and rising.
* Flood stage is 12 feet.
* Minor flooding is occurring and is forecast to continue
* Forecast...The river is expected to fall below flood stage late
tonight.
* Impact...At 14 feet, Moderate flooding begins. Significant
flooding occurs of residential yards upstream of the gage
betweenUpper Riverdale Road and Georgia Highway 138. Some roads
begin to flood such as Upper Riverdale Road and Mockingbird Road.
Flooding expands on portions of the Rivers Edge Golf Course.
Several holes and fairways will flood.
&&
LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
3340 8443 3354 8441
$$
SK561
WGUS82 KFFC 010257
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1057 PM EDT Mon Aug 31 2020
...The Flood Warning continues for the following rivers in Georgia...
Flint River near Lovejoy affecting Clayton, Fayette and Spalding
Counties.
For the Flint River Basin...including Lovejoy...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at weather.gov/atlanta.
The next statement will be issued late tonight at 245 AM EDT.
&&
GAC063-113-255-010645-
/O.CON.KFFC.FL.W.0336.000000T0000Z-200901T0636Z/
/LOVG1.1.ER.200831T2016Z.200901T0045Z.200901T0828Z.NO/
1057 PM EDT Mon Aug 31 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the Flint River near Lovejoy.
* Until late tonight.
* At 10:02 PM EDT Monday the stage was 13.2 feet and slowly falling.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage late
tonight and continue falling to 2.2 feet Saturday evening.
* Impact...At 14.0 feet, Moderate flooding begins. Significant
flooding occurs of residential yards upstream of the gage
betweenUpper Riverdale Road and Georgia Highway 138. Some roads
begin to flood such as Upper Riverdale Road and Mockingbird Road.
Flooding expands on portions of the Rivers Edge Golf Course.
Several holes and fairways will flood.
&&
LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
3340 8443 3354 8441
$$127
WGUS82 KFFC 010633
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
233 AM EDT Tue Sep 1 2020
...The Flood Warning is extended for the following rivers in
Georgia...
Flint River near Lovejoy affecting Clayton, Fayette and Spalding
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at weather.gov/atlanta.
&&
GAC063-113-255-011845-
/O.EXT.KFFC.FL.W.0336.000000T0000Z-000000T0000Z/
/LOVG1.1.ER.200831T2016Z.200901T0045Z.200901T0815Z.NO/
233 AM EDT Tue Sep 1 2020
...The Flood Warning is now in effect until further notice...
The Flood Warning continues for
the Flint River near Lovejoy.
* Until further notice.
* At 2:01 AM EDT Tuesday the stage was 12.6 feet and falling.
* Flood stage is 12.0 feet.
* Minor flooding is occurring.
* Forecast...The river is expected to fall below flood stage early
this morning and continue falling to 2.2 feet Saturday evening.
* Impact...At 12.0 feet, Flood Stage is reached and minor flooding
begins. Flooding of Rivers Edge Golf Course begins. Several holes
and fairways will flood. Flooding of some yards begins upstream of
gage between Upper Riverdale Road and Highway 138.
&&
LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
3340 8443 3354 8441
$$010
WGUS82 KFFC 010908
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
508 AM EDT Tue Sep 1 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Flint River near Lovejoy affecting Clayton, Fayette and Spalding
Counties.
GAC063-113-255-011015-
/O.CAN.KFFC.FL.W.0336.000000T0000Z-200901T0908Z/
/LOVG1.1.ER.700119T1208Z.700119T1208Z.700119T1209Z.NO/
508 AM EDT Tue Sep 1 2020
...The Flood Warning for the Flint River near Lovejoy has been
cancelled...
The Flood Warning is cancelled for
the Flint River near Lovejoy.
* At 4:45 AM EDT Tuesday the stage was 11.9 feet and falling.
* Flood stage is 12.0 feet.
* Forecast...The river is expected to fall to 2.2 feet Saturday
evening.
&&
LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
3340 8443 3354 8441
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Aug 31, 3:57 PM EDT, 17 minutes earlier.
Area forecast discussion, Aug 31, 3:57 PM EDT, 17 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 357 PM EDT Mon Aug 31 2020 .SHORT TERM /Tonight through Tuesday Night/... The region remains situated under near-zonal flow on the eastern edge of a broad upper trough, and just outside the periphery of a surface high to the east. Ample tropical moisture and daytime heating will promote diurnal showers and thunderstorms today and Tuesday as a few upper level disturbances traverse the flow aloft. Short-term models continue to show more coverage in activity over portions of north and western Georgia tomorrow with short wave, and forecast pops continue to be in the likely category for some of this area. Near normal temperatures are expected through the period, though the combination of these highs and ample humidity will push the state to near Heat Advisory criteria Tuesday. Overnight shift will need to watch for possible issuance. 31 .LONG TERM /Wednesday through Monday/... High pressure will begin to shift offshore on Wednesday and Thursday a frontal boundary approaches from the west. The boundary looks to move through much of the CWA through the early part of the weekend, but may end up stalling across southern portions of the state. High pressure will build in from the north for the latter part of the weekend into early next week. A mostly diurnal pattern is expected through much of the extended forecast. However, convection may be a bit enhanced along the frontal boundary which will provide a bit more organized convergence. No major changes to the ongoing pop forecast needed at this time. Heat Index Values/Apparent Temperatures will get very close to Heat Advisory criteria from Wednesday through Friday of this week. The heat and humidity will combine to potentially create Heat Index/Apparent T values of 105 or greater, mainly along and south of a line from Athens to Columbus. If Heat Advisories have to be issued this week, it would be the first issuance(s) of this summer. NListemaa && .PREV DISCUSSION... /Issued 234 PM EDT Mon Aug 31 2020/ PREV DISCUSSION... /Issued 1240 PM EDT Mon Aug 31 2020/ UPDATE... Finally seeing the drizzle and lower ceilings clear over the area, with the more significant breaks in the clouds over central Georgia where better heating has taken place. This is the same area, however, that has seen more shower development over the last 1-2 hours. Anticipate increasing precip coverage through the afternoon with some strong storms possible. 31 PREV DISCUSSION... /Issued 735 AM EDT Mon Aug 31 2020/ SHORT TERM /Today through Tuesday/... The forecast area will remain under the influence of a tropical air mass. This results in a mostly diurnal pattern of showers and thunderstorms. No definite features to base convection on but models do hint at a couple of short waves crossing the TN/OH Valley area later today and again Tuesday. Pops will continue in the likely category for north and west sections...and chance elsewhere for today. Expect some diminishing of pops overnight...but increasing into the likely category mainly across the north for Tuesday as we see a second short wave. Expect temperatures to be near normal through the period. 41 LONG TERM /Tuesday Night through Sunday/... The extended forecast starts on Tuesday evening with the potential for some lingering showers overnight across the forecast area with some weak perturbations remaining within the SW mid level flow. Moving through the day Wednesday, GFS and Euro are coming into better agreement with the beginning of the intrusion of some drier air across parts north and central Georgia. This drier air looks to stick around the area through Thursday ahead of an approaching frontal system. That reprieve of drier air is not forecast to last however as that frontal system is expected to approach the CWA and stall over the area through weekend. The GFS and Euro are still at ends in regards to the available moisture in the area, with the GFS being the wetter of the two models. The GFS is showing PWATS near 2 inches or near the 90% climatological moving average across parts of north and central Georgia. These showers look to linger around the area and create a potential wet start to the week. High temperatures through the extended are forecast to be in the upper 80s to mid 90s, around 5 to 10 degrees above average. Heat indices are forecast to increase to Heat Advisory (greater than 105 degrees) on Wednesday through Friday, mainly across portions of central Georgia. Those who will be spending time outdoor should take precautions against the heat. We will continue to monitor these temperatures over the coming days. Overnight lows are forecast to be in the low to mid 70s, about 6 to 12 degrees above average. Morgan AVIATION... 18Z Update... Expect MVFR/VFR cigs to prevail this afternoon and evening, with precip coverage increasing over the next few hours. At this time, have removed TEMPO TS for the Atlanta-area TAF sites due to lower confidence of those sites being directly impacted by TS. Showers are still expected. For all sites winds will remain on the west side at 8kt or less, except near storms where winds could gust to 20-25 mph. Expect storms to diminish 01-03z, with degrading conditions overnight. SCT-BKN 006-010 cigs should develop by 08-10z, with improvement after sunrise. TS possible after 18z Tuesday. //ATL Confidence...18Z Update... Medium on precip/TS chances. High on all other elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 73 90 73 92 / 20 40 30 20 Atlanta 73 89 74 92 / 30 50 30 20 Blairsville 67 84 68 86 / 30 50 40 20 Cartersville 72 89 73 92 / 30 40 30 20 Columbus 75 93 75 95 / 20 50 20 20 Gainesville 72 88 73 90 / 20 40 30 20 Macon 73 92 74 94 / 20 40 20 20 Rome 72 89 73 92 / 50 50 30 20 Peachtree City 72 90 72 92 / 30 50 30 20 Vidalia 75 93 76 95 / 30 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....NListemaa AVIATION...31
Hazardous weather outlook, Aug 31, 2:32 PM EDT, 1 hour 42 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 232 PM EDT Mon Aug 31 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 232 PM EDT Mon Aug 31 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected this afternoon and evening. Isolated strong to severe storms are possible with damaging winds, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered to numerous thunderstorms can be expected Tuesday through Sunday. A few storms may be strong with strong to damaging winds, frequent lightning, and locally heavy rainfall. A Heat Advisory may be needed for portions of north and central Georgia Tuesday through Friday. Heat Index values of 105 degrees or higher are possible, mainly along and south of an Athens to Columbus line. Those outdoor should make sure to take precautions from the heat. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Aug 31, 10:31 AM EDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1031 AM EDT MON AUG 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM TSTM WND DMG 1 W WOODSTOCK 34.10N 84.53W
08/30/2020 CHEROKEE GA EMERGENCY MNGR
MULTIPLE TREES REPORTED DOWN IN WOODSTOCK NEAR THE
INTERSECTION OF TOWN LAKE PKWY AND I-575.
&&
EVENT NUMBER FFC2001197
TVLocal storm report, Aug 31, 10:34 AM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1034 AM EDT MON AUG 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG 1 ESE HOLLY SPRINGS 34.16N 84.48W
08/30/2020 CHEROKEE GA EMERGENCY MNGR
POWER LINE REPORTED DOWN NEAR HOLLY LANE AT MORGAN
WALK.
&&
EVENT NUMBER FFC2001198
TVLocal storm report, Aug 31, 10:36 AM EDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1036 AM EDT MON AUG 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM TSTM WND DMG 4 SSE BALL GROUND 34.29N 84.36W
08/30/2020 CHEROKEE GA EMERGENCY MNGR
TREE REPORTED DOWN ON THE 1900TH BLOCK OF COKERS CHAPEL
RD.
&&
EVENT NUMBER FFC2001199
TVThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 8:16 PM EDT | Special Weather Statement | FFC | Clayton | 59 min |
| Aug 30, 8:30 PM EDT | Special Weather Statement | FFC | Gwinnett | 30 min |
| Aug 30, 8:38 PM EDT | Flash Flood Warning | FFC | Clayton, Fayette, Fulton | 6 hr |
| Aug 30, 8:52 PM EDT | Flash Flood Warning | FFC | Forsyth, Gwinnett | 6 hr |
| Aug 30, 8:56 PM EDT | Flash Flood Warning | FFC | Fulton | 6 hr |
| Aug 30, 9:36 PM EDT | River Flood Warning | FFC | Gwinnett | 3 hr |
| Aug 30, 9:49 PM EDT | River Flood Warning | FFC | Gwinnett | 9 hr |
| Aug 30, 9:54 PM EDT | Flash Flood Warning | FFC | Cherokee, Cobb, Fulton | 6 hr |
| Aug 31, 2:35 AM EDT | Areal Flood Warning | FFC | Clayton | 6 hr |
| Aug 31, 2:58 AM EDT | River Flood Warning | FFC | Gwinnett, Walton | 3 hr |
| Aug 31, 6:52 PM EDT | Special Weather Statement | FFC | Sumter | 38 min |
| Aug 31, 7:30 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 30 min |
| Aug 31, 7:35 PM EDT | Special Weather Statement | FFC | Sumter | 25 min |
| Aug 31, 7:57 PM EDT | Special Weather Statement | FFC | Crawford | 18 min |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.